Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 8, 2000, 4:51 PM CDT for Conecuh County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 8, 2000, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Conecuh County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS54 KMOB 082151 SVRMOB ALC035-082230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 451 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONECUH COUNTY IN ALABAMA THIS INCLUDES THE CITY OF EVERGREEN * UNTIL 530 PM CDT * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES NORTH OF EVERGREEN...MOVING SOUTHWEST AT 10 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:00 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT SAT JUL 8 2000 WEAK SURFACE LOW SOUTH OF MOBILE WILL CONTINUE TO MOVE WEST AND DISSIPATE LATER TONIGHT...SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED BOTH ALONG SEA BREEZE AND INLAND NEAR MOISTURE CONVERGENCE BOUNDARIES SHOULD DIMINISH WITH LOSS OF HEATING. WILL MENTION EVENING THUNDERSTORMS OVER INLAND AREAS. NGM/ETA AND TO A LESSER DEGREE THE AVN ALL SHOW AN INCREASE IN MOISTURE DEPTH LATER TONIGHT AND INTO SUNDAY WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. TEMPERATURES WILL BE RATHER WARM ALOFT AROUND -5C AT 500 AND CLOSE TO +10C AT 700. SO IT WILL TAKE A DECENT UPDRAFT TO PUNCH THROUGH THE CAP ...ANY THAT DO SHOULD HAVE GUSTY WINDS AND POSSIBLY SOME SMALL HAIL..ESPECIALLY DURING THE AFTERNOON WHEN WET BULB ZEROS ARE NEAR 11KFT. BY SUNDAY NIGHT THE SURFACE RIDGE BUILDS BACK OVER THE AREA AS UPPER HIGH EASES OVER AND PRECIPITATION SHOULD BE LIMITED TO ISOLATED AFTERNOON AGAIN BY MONDAY. WINDS OVER THE MARINE AREA WILL BE VARIABLE UNTIL SURFACE LOW MOVES OFF...THEN LIGHT AND MOSTLY SOUTHERLY. EXTENDED HOT WITH ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS AS SURFACE RIDGE BECOMES REESTABLISHED ACROSS FORECAST AREA. PRELIM NUMBERS... MOB BU 074/093 074/094 074 11342 PNS BU 075/092 075/093 075 11342 DTS BU 077/089 077/089 076 11342 GZH BU 072/094 072/095 072 11232 2R0 BU 072/094 072/095 072 11232 61A BU 072/094 072/095 072 11232 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:32 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 43 min |
| Jul 8, 4:54 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.